MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS 4600 CHEMISTRY SYSTEM; CLINICAL CHEMISTRY

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS 4600 CHEMISTRY SYSTEM; CLINICAL CHEMISTRY
Catalog Number 6802445
Medical Device Problem Codes High Test Results (2457); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/06/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation determined that higher than expected, non-reproducible vitros na+ results were obtained from a single non-vitros biorad multiqual unassayed control, lot: 56760 fluid and a single vitros performance verifier (pv) i, lot: e2828 fluid using vitros na+ slide lot: 4206-1179- 8305 on a vitros 4600 chemistry system.The assignable cause of the event is an instrument performance issue.A diagnostic vitros na+ within-run precision test was outside of the acceptance criteria indicating a performance issue with the potentiometric subsystem of the vitros 4600 chemistry system.The customer replaced the evaporation caps of the microslide pm incubator, however, did not repeat a diagnostic vitros na+ within-run precision test to assess the performance of the pm subsystem after replacing the pm evaporation caps.Historical quality control results indicated there is slight imprecision observed using the biorad l1 control since the pm evaporation caps were replaced.An ortho field engineer will be sent on site to investigate the performance of the potentiometric subsystem of the vitros 4600 chemistry system.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report higher than expected, non-reproducible vitros na+ results obtained from a single non-vitros biorad multiqual unassayed control, lot 56760 fluid and a single vitros performance verifier (pv) i, lot: e2828 fluid using vitros chemistry products sodium (na+) slide lot: 4206-1179- 8305 on a vitros 4600 chemistry system.Biorad l1 vitros na+ result of >250 mmol/l vs.The expected baseline mean result of 109.8 mmol/l vitros pv i lot: e2828 vitros na+ result of >250 mmol/l vs.The expected range of means midpoint value of 125.8 mmol/l biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The higher-than-expected vitros na+ results were obtained from non-patient quality control fluid, however, patient sample results were also affected but the results were not reported outside of the laboratory.There was no allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number: (b)(4).

Brand Name
VITROS 4600 CHEMISTRY SYSTEM
Common Device Name
CLINICAL CHEMISTRY
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer Contact
nancy hewitson
100 indigo creek drive
rochester, NY 14626
5854534165
MDR Report Key24778105
Report Number1319681-2026-00020
Device Sequence Number9987858
Product Code JJE
UDI-Device Identifier10758750012343
UDI-Public(01)10758750012343
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number6802445
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2026
Initial Report FDA Received Date04/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/25/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown